Illinois, 2007

Hail in Illinois, April 11, 2007

April 11, 2007 · NWS ILX · 3 events in 2 counties and zones

Thunderstorms developed ahead of a strong area of low pressure that moved through central Illinois on April 11th. These storms produced a few reports of severe hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

Thunderstorms developed ahead of a strong area of low pressure that moved through central Illinois on April 11th. These storms produced a few reports of severe hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 11, 1:49 PM CST, 41 minutes earlier.

Area forecast discussion, Apr 11, 1:49 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
249 PM CDT WED APR 11 2007

.DISCUSSION...
SEVERAL CHALLENGES WITH THIS FORECAST PACKAGE...INCLUDING
LINGERING POPS TONIGHT...AS WELL AS TIMING OF NEXT SYSTEM COMING
INTO THE PICTURE LATE FRIDAY INTO SATURDAY. PRECIP TYPE IS ALSO A
CONCERN...ESPECIALLY ACROSS THE NORTHERN KILX CWA.

CURRENT SURFACE MAP SHOWS LOW PRESSURE CENTERED NORTH OF MACOMB...WITH
WARM FRONT STRETCHING EASTWARD JUST NORTH OF THE I-74 CORRIDOR.
DRY-SLOT HAS PENETRATED NORTHWARD INTO THE CENTRAL AND EASTERN
KILX CWA...ALLOWING SUFFICIENT DESTABILIZATION FOR A BROKEN LINE
OF CONVECTION TO DEVELOP FROM LINCOLN SOUTHWARD TO TAYLORVILLE.
ALOFT...VIGOROUS UPPER LOW SPINS ACROSS IOWA...WHILE NEXT WAVE OF
INTEREST COMES ONSHORE IN CENTRAL CALIFORNIA.

&&

SHORT TERM...TONIGHT THROUGH SATURDAY...
FIRST ISSUE TO DEAL WITH WILL BE LINGERING PRECIP CHANCES
TONIGHT...AS UPPER LOW MEANDERS SLOWLY NORTHEASTWARD ACROSS THE
AREA. BASED ON LATEST RADAR LOOPS...IT APPEARS THE MAIN LINE OF
CONVECTION WILL PUSH INTO INDIANA BEFORE 00Z...LEAVING BEHIND ONLY
SCT RAIN SHOWERS FOR THE EVENING HOURS. BOTH NAM-WRF/GFS INDICATE
AMPLE LOW AND MID-LEVEL MOISTURE PERSISTING THROUGH THE
NIGHT...SUGGESTING A CONTINUATION OF LIGHT PRECIP. AS COLDER AIR
ADVECTS INTO THE REGION...PROFILES COOL ENOUGH TO SUPPORT SNOW OR
A MIX OF RAIN AND SNOW AS FAR SOUTH AS MATTOON-CHARLESTON. WILL
THEREFORE GO WITH SCATTERED RAIN SHOWERS DURING THE EVENING...WITH
RAIN OR SNOW-SHOWERS AFTER MIDNIGHT NORTH OF I-70. PRECIP WILL BE
QUITE LIGHT...SO NOT EXPECTING ANY SNOW ACCUMULATION...EVEN ACROSS
THE ILLINOIS RIVER VALLEY...WHERE OVERNIGHT LOWS WILL DROP TO NEAR
FREEZING. UPPER LOW SLOWLY PULLS FURTHER AWAY ON THURSDAY...WITH
PLENTY OF LOW-LEVEL MOISTURE HANGING BACK ACROSS CENTRAL ILLINOIS.
WILL MENTION SCATTERED SNOW FLURRIES ALONG AND NORTH OF I-72
DURING THE MORNING...THEN A SLOW DECREASE IN CLOUDINESS AS THE DAY
GOES ON. SHOULD BE A BREEZY AND CHILLY DAY...WITH HIGH TEMPS
STRUGGLING TO RISE INTO THE MIDDLE TO UPPER 40S.

AFTER A BRIEF PERIOD OF QUIET WEATHER THURSDAY NIGHT...THE NEXT
SYSTEM BEGINS TO APPROACH FROM THE SOUTHWEST ON FRIDAY. 12Z MODELS
IN RELATIVELY GOOD AGREEMENT...SETTLING ON A SLOWER AND MORE
SOUTHERN TRACK WITH THIS SYSTEM. THIS TREND HAS BEEN WELL
ESTABLISHED OVER THE PAST SEVERAL DAYS...ESPECIALLY WITH THE
ECWMF/CANADIAN. IT NOW APPEARS SURFACE LOW PRESSURE WILL DEVELOP
ACROSS THE TEXAS PANHANDLE EARLY FRIDAY...THEN TRACK E/NE ACROSS
THE TENNESSEE VALLEY. STILL SOME QUESTION AS TO HOW FAST PRECIP
WILL SPREAD NORTHWARD INTO CENTRAL ILLINOIS DURING THE DAY FRIDAY...BUT
WITH SURFACE RIDGING IN PLACE...THINK SLOWER IS THE WAY TO GO.
GIVEN SOUTHERN TRACK OF STORM AND AMPLE DRY AIR AT LOW-
LEVELS...HAVE DROPPED POPS ENTIRELY FRIDAY MORNING...THEN HAVE
ONLY INTRODUCED LOW POPS ACROSS THE FAR S/SE FRIDAY AFTERNOON.
BETTER MOISTURE AND ISENTROPIC LIFT ARRIVES FRIDAY NIGHT ACROSS
MAINLY THE SOUTHERN TWO-THIRDS OF THE CWA...WHERE LIKELY POPS ARE
IN ORDER. FURTHER NORTH...MAY NOT BE MUCH PRECIP AT ALL ALONG AND
NORTH OF A CANTON TO BLOOMINGTON LINE...ESPECIALLY IF THE DRIER
NAM-WRF VERIFIES. FORECAST SOUNDINGS SUGGEST ENOUGH COLD AIR WILL
BE PRESENT FRIDAY NIGHT TO SUPPORT A RAIN/SNOW MIX...PERHAPS AS
FAR SOUTH AS THE I-72 CORRIDOR. AT THIS POINT...WILL KEEP SNOW
MENTION CONFINED FURTHER NORTH TO THE BLOOMINGTON AND PEORIA
AREAS...PENDING SUPPORT FROM ADDITIONAL MODEL RUNS. PRECIP
CONTINUES INTO THE DAY SATURDAY...MAINLY ACROSS THE CENTRAL AND
SOUTHERN CWA AS LOW TRACKS TOWARD THE MID-ATLANTIC STATES.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
ONCE WEEKEND SYSTEM MOVES FURTHER EAST...UPPER RIDGING ACROSS THE
PLAINS WILL TRANSLATE EASTWARD INTO THE MIDWEST EARLY NEXT
WEEK...BRINGING DRY AND WARMER WEATHER. TEMPS SHOULD GET BACK TO
NEAR NORMAL IN THE LOWER 60S BY MONDAY AND TUESDAY. AFTER
THAT...MEDIUM RANGE MODELS ARE SUGGESTING NEXT SYSTEM MAY APPROACH
BY WEDNESDAY...BUT HAVE OPTED TO LEAVE FORECAST DRY FOR NOW.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BARNES
Hazardous weather outlook, Apr 11, 2:20 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
320 PM CDT WED APR 11 2007

ILZ027>031-036-037-040-041-047-049-050-121100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
320 PM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>044-048-051>054-061-121100-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-PIATT-
SANGAMON-SHELBY-
320 PM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED SHOWERS WILL BECOME MORE WIDESPREAD AGAIN THIS AFTERNOON
AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. SOME
ISOLATED THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING...WITH BRIEF HEAVY
DOWNPOURS AND PEA SIZED HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ045-046-055>057-062-063-066>068-071>073-121100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-RICHLAND-VERMILION-
320 PM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE WIDESPREAD INTO THIS EVENING AS AN
UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. THE
STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE SOME SMALL HAIL...IN
ADDITION TO HEAVEY DOWNPOURS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SCHAFFER

The radar

The Evansville,IN radar (KVWX), 105 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Clark

When
April 11, 2:30 PM CST
Where
Clark County, 3.02 mi ESE of Moriah
Measured
0.75 in hail
Reported by
Public
Coordinates
39.200, -87.880

Hail, Vermilion

When
April 11, 2:53 PM CST
Where
Vermilion County, 0.53 mi W of Catlin
Measured
0.75 in hail
Reported by
Public
Coordinates
40.070, -87.710

Hail, Vermilion

When
April 11, 3:07 PM CST
Where
Vermilion County, 0.53 mi W of Georgetown
Measured
0.75 in hail
Reported by
Public
Coordinates
39.980, -87.640

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20087, 20088, 20089.